Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 3, 2025, 1:09 PM MST for Yavapai County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2025, 1:09 PM MST (20:09 UTC)
- Expired
- Jul 3, 2025, 2:00 PM MST
- In force
- 51 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:39 AM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 10:39 AM MST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1039 AM MST Thu Jul 3 2025 .SYNOPSIS...Scattered to numerous showers and thunderstorms are expected again today. Drier and very warm conditions return for the holiday weekend, with a weak return of moisture next week. && .DISCUSSION...Plentiful moisture remains over the region, with scattered light showers continuing as of 2 AM over northeast AZ with some heavier showers/storms in western parts of the state. An upper trough is located over southern California this morning, and this is forecast to shift eastward over the state through this afternoon. Weak lift and additional instability from mid-level cooling is expected to result in scattered to widespread showers and thunderstorms through early this evening. While much of the stronger storms are likely to be in the afternoon, with the approach of the trough there could be storms during the morning hours as well, especially from around Flagstaff westward. With CAPE values 750-1200 J/kg forecast, some stronger storms with some mostly small hail, locally heavy rainfall/flooding, and gusty outflow winds will all be threats. After this trough moves by, the flow will turn more westerly as stronger ridging develops to our southeast and gradually shifts toward AZ. So an abrupt downturn in storm activity is expected on Friday and Saturday, with no storms Friday and only a 10-20% chance in southern Apache County for Saturday. Sunday through the middle of next week, model guidance indicates a strong high pressure system setting up across the southwest United States. Temperatures will rise several degrees above normal, with a chance for heat products once again for the lower portion of Grand Canyon and possibly the lower elevations of Yavapai County as well. Moisture return will depend on where the center of the high pressure system sets up, with a slow return of limited moisture in the ensemble forecast mean. Low storm chances return to the forecast. It should be noted that most of this is coming from GEFS/Canadian with very little precipitation shown in the EC. && .AVIATION...Thursday 03/18Z through Friday 04/18Z...Isolated -SHRA/-TSRA will quickly become scattered to widespread, continuing through 03Z Friday. Heavier showers could bring brief drops to MVFR conditions, and erratic gusty outflow winds. Winds are SW-W 5-15 kts away from storm activity, then light and VRB overnight. OUTLOOK...Friday 04/18Z through Sunday 06/18Z...VFR conditions. Slight chance of -SHRA/-TSRA on Saturday afternoon SE of a KPAN- KSJN line, dry otherwise. SW winds 10-20 kts gusting 25-30 kts on Friday, becoming W-SW around 10 kts on Saturday. && .FIRE WEATHER...Today through Friday...Additional showers and thunderstorms are expected today, before much drier conditions return on Friday. Minimum RH values look to drop from 20-40% today to 10-20% on Friday. Outside of gusty storm-driven winds, look for south through west winds 10-20 mph. Saturday through Monday...Hot and dry conditions expected through Saturday, before a weak monsoon pattern sets up for next week. Minimum RH values look to generally be between 10-20% each afternoon, with light southwest winds. Precipitation chances Sunday and Monday look to be mostly Flagstaff eastward. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...JJ AVIATION...Lewandowski FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 3, 12:34 PM MST, 35 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1234 PM MST Thu Jul 3 2025 AZZ008-037-032015- Yavapai County Valleys and Basins AZ-Yavapai County Mountains AZ- 1234 PM MST Thu Jul 3 2025 ...A STRONG THUNDERSTORM WILL IMPACT YAVAPAI COUNTY UNTIL 115 PM MST... At 1234 PM MST, Doppler radar was tracking a strong thunderstorm over Dewey-Humboldt, or 6 miles southeast of Prescott Valley, moving east at 10 mph. HAZARD...Wind gusts up to 50 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Prescott Valley, Clarkdale, Dewey-Humboldt, Yavapai County Fairgrounds, Mayer, Cottonwood, Mountainview Park, Poland Junction and Mingus Mountain. This includes the following highways... State Route 69 between mile markers 274 and 288. Interstate 17 near mile marker 267. State Route 89A between mile markers 324 and 337. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3446 11234 3469 11233 3474 11205 3438 11209 TIME...MOT...LOC 1933Z 281DEG 8KT 3454 11226 MAX HAIL SIZE...0.50 IN MAX WIND GUST...50 MPH Bernhart
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:34 PM MST | Special Weather Statement | FGZ | Yavapai | 41 min |
| Jul 3, 1:53 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 52 min |
| Jul 3, 2:34 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 3, 3:25 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 50 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.